West Virginia, 2013Flash Flooding and Damaging Wind in West Virginia, July 1, 2013
July 1, 2013 · NWS RLX · 4 events in 4 counties and zones
A strong mid level disturbance in the winds aloft caused showers and thunderstorms to form and expand over southern West Virginia as the new month began. The convection moved north and northwest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $180,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong mid level disturbance in the winds aloft caused showers and thunderstorms to form and expand over southern West Virginia as the new month began. The convection moved north and northwest. Movement was only around 15 to 20 mph and repetitive cells affected small portions of Wayne County.
Another round of showers and thunderstorms moved northeast through the western counties of West Virginia during that evening. An arch of convection came out of eastern Kentucky and joined forces with another area of showers moving north off the western slopes of the mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 1, 12:44 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 1, 12:44 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
144 AM EDT MON JUL 1 2013
.SYNOPSIS...
UNSETTLED WEATHER PATTERN WILL REMAIN THROUGHOUT THE WEEK. DEEPER
MOISTURE ALONG EAST COAST CREEPS BACK INTO THE REGION TUESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
CURRENT CONVECTION KEEPING US BUSY OVERNIGHT. DISTURBANCE IN THE
SOUTHERLY FLOW AT 500 MB MOVING THROUGH 06Z TO 12Z. LARGE EXPANSION
OF CONVECTION OCCURRED 03Z TO 05Z. RATES HAVE BEEN MOSTLY .5 TO 1
IN AN HOUR IN THE DOWNPOURS THRU 06Z. WILL CONTINUE TO MONITOR FOR
WATER PROBLEMS.
WILL MOVE CLUSTER NORTH THROUGH EASTERN OHIO AND MID OHIO VALLEY 08Z
TO 12Z. TRY TO HAVE A LULL IN POPS 14Z TO 18Z...THEN INCREASE AGAIN
18Z THROUGH 00Z. 00Z NAM FASTER BRINGING 500 MB VORT MAX EAST INTO
OUR WESTERN ZONES BY 00Z TUESDAY...COMPARED TO 00Z GFS. WENT ALONG
WITH THE FASTER SPEED.
LOWERED TEMPERATURES FOR MAXIMUM ALONG THE EASTERN SLOPES WITH LOWER
AND MORE PERSISTENT CLOUDS.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
AXIS OF UPR TROF WILL REMAIN ACROSS MID MS VALLEY EARL NEXT WEEK.
THIS COMBINED WITH FLOW ARND BERMUDA HIGH WILL ALLOW FOR DEEP GULF
MOISTURE TO ADVECT N INTO THE AREA BY MIDWEEK. AS A RESULT...SCT TO
NUMEROUS SHRA/TSRA CAN BE EXPECTED. CONT WITH THE DIURNAL NATURE TO
POPS THOUGH...WITH EXPECTATION THAT MUCH OF THE ACTIVITY WANES AFTER
DURING THE OVERNIGHT HRS. STILL FILL MTNS MAY GET A BOOST IN
COVERAGE WITH LLVL SE FLOW. HARD TO FIGURE HOW MUCH OF THE CLDS
DISSOLVE WITH NIGHT FALL...WITH MDLS SHOWING BROAD INFILTRATION OF
MID/HI LVL MOISTURE BESIDES JUST THE LLVL MOISTURE. TEMPS REMAIN AT
MORE SEASONABLE LVLS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
BERMUDA HIGH RETROGRADES W AS UPR TROF TO W FILLS IN. THIS SHOULD
SHIFT AXIS OF DEEPER MOISTURE PERHAPS W OF THE AREA LATE IN THE
EXTENDED. UNTIL THEN...UNSETTLED WX WILL BE THE RULE WITH MAINLY
DIURNAL NATURE OF POPS WITH HIGH CHC EACH AFTN...WANING
OVERNIGHT...ABSENT ANY UPR IMPULSE WITHIN THE S FLOW. NOT EXPECTING
TOTAL WASHOUTS EACH DAY AS A RESULT BUT INFLUX OF DEEP MOISTURE WILL
MEAN DOWNPOURS POSSIBLE EACH DAY. PWATS LOOK TO CLIMB TO NEAR 2
INCHES BY WEEKS END. WILL HAVE TO WATCH FOR WATER CONCERNS...BUT MID
LVL FLOW SHOULD KEEP THINGS MOVING. CONCERN WOULD BE FOR PERHAPS
SOME S TO N TRAINING LINES. NOT MUCH CHANGE FOR TEMPS
EXPECTED...WITH SEASONAL HIGHS AND SOMEWHAT MUGGY NIGHTS.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LARGE CLUSTERS OF MOSTLY SHOWERS...WITH SOME EMBEDDED
THUNDER...SHOULD MOVE NORTH INTO MID OHIO INCLUDING EASTERN OHIO AND
WESTERN WEST VIRGINIA 08Z TO 12Z. VSBY AOB 3 MILES IN LOCAL
DOWNPOURS WITH CEILINGS MOSTLY 3 TO 4 THSD FT BROKEN WITH LAYERS
ABOVE.
WITH THIS OVERNIGHT CONVECTION...THINKING ANY FOG THAT NOW DEVELOPS
WOULD BE IN ITS WAKE IN THE SOUTHERN WEST VIRGINIA COAL FIELD AND
SOUTHWEST VIRGINIA 08Z TO 12Z.
LOWER CEILINGS DEVELOPING 06Z TO 12Z ALONG THE EASTERN SLOPES...AND
MAY AFFECT THE SOUTHERN PLATEAU AROUND BECKLEY. HARD TO DETERMINE
IF THAT LOWER CLOUDS WILL LINGER THROUGH THE DAY...BUT DID BRING IT
BACK TO SOUTHERN PLATEAU BETWEEN 00Z TO 06Z TUESDAY.
TRIED TO HAVE A LULL IN CONVECTION 12Z TO 18Z...BUT SOME SHOWERS
COULD EASILY LINGER AT 12Z...ESPECIALLY ACROSS EASTERN OHIO AND
NORTHERN WEST VIRGINIA.
HAVE CEILINGS 2 TO 4 THSD FT BROKEN 15Z THROUGH THE AFTERNOON.
THINKING ANOTHER ROUND OF CONVECTION MOVING NNE 18Z MONDAY TO 00Z
TUESDAY...THEN DECREASING AFTER 00Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...
FORECAST CONFIDENCE...LOW.
ALTERNATE SCENARIOS: TIMING ROUNDS OF CONVECTION WILL VARY.
LOWER CEILINGS ALONG EASTERN SLOPES INCLUDING BECKLEY MAY BE MORE
PERSISTENT THAN FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 07/01/13
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY M M M H L L H H H H H H
HTS CONSISTENCY M M M H L L H H H H H M
BKW CONSISTENCY M M M M M H H H H H H M
EKN CONSISTENCY M M M H H H H H H H M M
PKB CONSISTENCY H H M M M H H H H H H H
CKB CONSISTENCY M M M M M H H M H H H H
AFTER 06Z TUESDAY...
IFR IN ROUNDS OF CONVECTION THROUGH THURSDAY. ALSO IFR IN LOWER
CEILINGS ALONG EASTERN SLOPES INCLUDING POCAHONTAS COUNTY INTO
TUESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...RPY/JMV/30
NEAR TERM...RPY/JMV
SHORT TERM...30
LONG TERM...30
AVIATION...KTB
Hazardous weather outlook, Jun 30, 3:14 AM EST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
414 AM EDT SUN JUN 30 2013
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-010815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
414 AM EDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE
BY MONDAY AS DEEPER MOISTURE ARRIVES...AND LINGER THROUGH MUCH OF
THE WEEK. STRONGER CELLS WILL CONTAIN HEAVY RAINFALL...AND SHOULD
CONFIDENCE INCREASE IN PERSISTENT OR REPETITIVE STORMS A FLASH
FLOOD WATCH MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 11:51 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1251 AM EDT MON JUL 1 2013
WVZ024-025-010515-
LOGAN WV-MINGO WV-
1251 AM EDT MON JUL 1 2013
...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT LOGAN
AND MINGO COUNTIES...
AT 1245 AM EDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WAS
LOCATED NEAR CHAUNCEY...MOVING NORTHWEST AT 20 MPH.
RAINFALL ACCUMULATIONS OF UP TO ONE HALF IN IN 30 MINUTES CAN BE
EXPECTED FROM THESE STORMS. THIS WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3755 8208 3755 8213 3759 8213 3762 8221
3765 8223 3768 8231 3778 8234 3781 8241
3785 8242 3784 8240 3801 8201 3778 8170
3775 8176 3774 8175 3753 8201 3753 8205
16Special weather statement, Jul 1, 12:08 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 AM EDT MON JUL 1 2013
OHZ085-WVZ007-008-010545-
JACKSON WV-MASON WV-MEIGS OH-
108 AM EDT MON JUL 1 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MEIGS...NORTH CENTRAL
MASON AND NORTHWESTERN JACKSON COUNTIES...
AT 105 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RACINE...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR PORTLAND AROUND 125 AM...CHESTER AROUND 135
AM AND FORKED RUN STATE PARK AROUND 145 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3910 8174 3907 8168 3882 8189 3889 8204
3917 8191
16Special weather statement, Jul 1, 12:57 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 AM EDT MON JUL 1 2013
KYZ103-105-OHZ087-WVZ005-006-013-010630-
BOYD KY-CABELL WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-WAYNE WV-
157 AM EDT MON JUL 1 2013
...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
BOYD...CABELL...NORTHEASTERN LAWRENCE...SOUTHERN LAWRENCE...WAYNE AND
WESTERN LINCOLN COUNTIES...
AT 149 AM EDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
WAS LOCATED OVER WAYNE COUNTY..MOVING NORTH AT 20 MPH.
RAINFALL RATES OF UP TO ONE INCH IN 30-45 MINUTES CAN BE
EXPECTED...WITH TOTAL ACCUMULATIONS OF ONE TO ONE AND A HALF INCHES.
THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.
THESE THUNDERSTORMS WILL BE NEAR BURNAUGH AROUND 200 AM...BEECH FORK
STATE PARK AROUND 205 AM...LAVALETTE AROUND 210 AM...HUNTINGTON
AROUND 225 AM AND CHESAPEAKE AROUND 230 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 187 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 24
IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3850 8268 3850 8267 3851 8268 3856 8268
3857 8218 3856 8218 3797 8219 3793 8249
3830 8268
16Special weather statement, Jul 1, 1:26 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 AM EDT MON JUL 1 2013
WVZ006-007-013>015-010700-
CABELL WV-KANAWHA WV-LINCOLN WV-MASON WV-PUTNAM WV-
226 AM EDT MON JUL 1 2013
...VERY HEAVY RAINFALL
WILL AFFECT EAST CENTRAL CABELL...NORTHEASTERN
LINCOLN...NORTHWESTERN KANAWHA...PUTNAM AND SOUTHERN MASON
COUNTIES...
AT 219 AM EDT...AN AREA OF SHOWERS WITH EMBEDDED THUNDER AND VERY
HEAVY RAINFALL WAS LOCATED ACROSS PUTNAM COUNTY...MOVING NORTH AT 15
MPH.
RAINFALL AMOUNTS OF UP TO ONE INCH IN AN HOUR WILL FALL FROM THIS
AREA OF SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
29 AND 51 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3875 8181 3874 8179 3871 8181 3868 8177
3868 8175 3829 8175 3827 8211 3875 8212
16Special weather statement, Jul 1, 1:32 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
232 AM EDT MON JUL 1 2013
OHZ083-086-087-WVZ005-006-010730-
CABELL WV-GALLIA OH-JACKSON OH-LAWRENCE OH-WAYNE WV-
232 AM EDT MON JUL 1 2013
...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT GALLIA...
LAWRENCE...SOUTHEASTERN JACKSON...SOUTHWESTERN MEIGS...WAYNE AND
WESTERN CABELL COUNTIES...
AT 224 AM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 9 MILES NORTHEAST OF LAKE VESUVIUS TO HUNTINGTON TO
13 MILES NORTHEAST OF INEZ...MOVING NORTH AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...WITH ONE TO ONE
AND A HALF INCHES IN AN HOUR. THIS WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ADDITIONAL
REPETITIVE CELLS MOVE ACROSS THE SAME LOCALIZED AREA...MORE SERIOUS
RISES ON CREEKS AND STREAMS MAY OCCUR AND A FLASH FLOOD WARNING MAY
BE NEEDED.
THESE THUNDERSTORMS WILL BE NEAR EAST LYNN LAKE AROUND 235 AM...
KIAHSVILLE...AND EAST LYNN LAKE AROUND 240 AM...EAST LYNN AROUND 245
AM...GALLIA...AND PROCTORVILLE AROUND 255 AM...PROCTORVILLE AROUND
300 AM...OAK HILL AND SCOTTOWN AROUND 305 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
1 AND 23 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3902 8264 3900 8219 3881 8219 3879 8222
3875 8219 3859 8219 3859 8222 3857 8219
3836 8220 3827 8222 3821 8228 3813 8227
3795 8232 3793 8250 3798 8246 3800 8252
3838 8258
16Flash Flood, Wayne
- When
- July 1, 2:10 AM EST to 3:45 AM EST
- Where
- Wayne County, 1 mi W of Ardel to 1.7 mi WSW of Hany
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Department of Highways
- Coordinates
- 38.270, -82.468
Rains of 2 to 2.5 inches fell in 3 hours or less. A gauge near East Lynn Lake measured 2.3 inches between 0000E and 0300E. Several culverts and private driveway bridges were damaged or washed out. Wilson Creek and Millers Fork were 2 of the small creeks that caused damage.
Thunderstorm Wind, Logan
- When
- July 1, 6:40 PM EST
- Where
- Logan County, Monaville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 37.800, -82.000
A tree fell and damaged a house.
Flash Flood, Kanawha
- When
- July 1, 8:15 PM EST to 10:00 PM EST
- Where
- Kanawha County, Alum Creek to Rocky Fork
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- NWS Employee
- Coordinates
- 38.280, -81.800
Rains of 1.5 to 2 inches fell in just over an hour over wet terrain. One observer measured 1.4 inches in 50 minutes along Angel Fork.
Angel Fork flooded Route 1/3. Browns Creek also flooded. Serious street flooding occurred in Dunbar and Nitro. A water rescue occurred in Cross Lanes.
No dwellings were flooded.
Flash Flood, Wood
- When
- July 1, 10:00 PM EST to 11:30 PM EST
- Where
- Wood County, 1 mi SE of Lowdell to 1 mi SSE of Slate
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 39.060, -81.607
Rain amounts of 1.5 to 2 inches fell in about 90 minutes over wet terrain. The airport measured 1.32 inches between 2100E and 2200E.
Pond Creek flooded roads in the southern portion of the county. Water was up to the headlights on vehicles in the streets of Parkersburg. Water backed up from streets into some homes in the Mt Pleasants Estates area of Mineralwells, plus within the city of Parkersburg.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1 to 5, 201338 deaths · 213 injured · 2 events
- Heat in Utah, July 1 to 4, 20133 deaths · 1 event
- Drought in Texas, July 1 to 31, 2013$128 million · 20 events
- Drought in Oklahoma, July 1 to 31, 2013$36 million · 3 events
- Drought in Texas, July 1 to 31, 2013$10 million · 24 events
- Heat in California, July 1 to 5, 20131 death · 5 events
- Debris Flow and Hail in California, July 1 to 3, 20131 death · 1.75 in hail · 3 events
- Tornadoes in Connecticut, July 1, 2013$5.0 million · EF1 · 2 events
- Wildfire in Colorado, July 1 to 9, 2013$3.0 million · 3 events
- Flash Flood and Flooding in Pennsylvania, July 1 to 2, 2013$2.1 million · 8 events
- Flash Flooding and Flood in New York, July 1 to 3, 2013$685,000 · 15 events
- Wildfire in Nevada, July 1 to 31, 2013$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450311, 450560, 450430, 450437.